Alert archive / Kansas / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 28, NWS Dodge City, KS

May 9, 2023Pawnee County, Stafford County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at May 9, 2023, 4:27 PM CDT for Pawnee County, Stafford County, Kansas. It was in force for 63 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 9, 2023, 4:27 PM CDT (21:27 UTC)
Expired
May 9, 2023, 5:30 PM CDT
In force
63 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Damage threat
Considerable
Hail
2.0 in
Wind
70.0 mph

Counties Pawnee County, KS, Stafford County, KS

The radar

The Dodge City radar (KDDC), 94 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 9, 4:30 PM CDTHAIL 15 N Larned, KS
May 9, 4:34 PM CDTHAIL 25 Se Ash Valley, KS
May 9, 4:40 PM CDTHAIL 45 Sse Ash Valley, KS
May 9, 4:45 PM CDTHAIL 2.75Larned, KSREPORTED THOUGH SOCIAL MEDIA.
May 9, 4:55 PM CDTTSTM WND DMG5 Sw Larned, KS9 POWER POLES WERE BLOWN DOWN AND THERE WAS ALSO EXTENSIVE DAMAGE TO TREES AND OTHER OBJECTS. THE TIME WAS BASED ON RADAR.
May 9, 4:55 PM CDTHAIL 2Larned, KS
May 9, 5:05 PM CDTHAIL 1.751 S Larned, KSREPORTED THROUGH SOCIAL MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.5 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2023-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2346 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2023-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2346 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
860 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted.

099 
WUUS53 KDDC 092127
SVRDDC
KSC145-185-092230-
/O.NEW.KDDC.SV.W.0028.230509T2127Z-230509T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
427 PM CDT Tue May 9 2023

The National Weather Service in Dodge City has issued a

* Severe Thunderstorm Warning for...
  Eastern Pawnee County in south central Kansas...
  Northwestern Stafford County in south central Kansas...

* Until 530 PM CDT.

* At 426 PM CDT, a severe thunderstorm was located near Larned,
  moving southeast at 15 mph.

  HAZARD...Two inch hail and 70 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           considerable tree damage. Wind damage is also likely to 
           mobile homes, roofs, and outbuildings.

* This severe thunderstorm will be near...
  Larned around 445 PM CDT.

Two inch diameter hail was reported 6 miles north...northwest of 
Larned at 425 PM CDT.

Other locations in the path of this severe thunderstorm include
Radium.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

&&

LAT...LON 3800 9892 3809 9934 3834 9921 3831 9903
      3826 9903 3826 9880
TIME...MOT...LOC 2126Z 302DEG 14KT 3823 9915 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

AJOHNSON
5 follow-up statements
471 
WWUS53 KDDC 092139
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
439 PM CDT Tue May 9 2023

KSC145-185-092230-
/O.CON.KDDC.SV.W.0028.000000T0000Z-230509T2230Z/
Pawnee KS-Stafford KS-
439 PM CDT Tue May 9 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR EASTERN PAWNEE AND NORTHWESTERN STAFFORD COUNTIES...

At 439 PM CDT, a severe thunderstorm was located very near Larned,
moving southeast at 15 mph.

HAZARD...Two inch hail and 70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

Locations impacted include...
  Radium.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

&&

LAT...LON 3800 9892 3809 9934 3833 9917 3831 9903
      3826 9903 3826 9880
TIME...MOT...LOC 2139Z 302DEG 14KT 3820 9909 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

AJOHNSON
605 
WWUS53 KDDC 092154
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
454 PM CDT Tue May 9 2023

KSC145-185-092230-
/O.CON.KDDC.SV.W.0028.000000T0000Z-230509T2230Z/
Pawnee KS-Stafford KS-
454 PM CDT Tue May 9 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR EASTERN PAWNEE AND NORTHWESTERN STAFFORD COUNTIES...

At 453 PM CDT, a severe thunderstorm was located near Larned, moving
southeast at 15 mph.

HAZARD...Two inch hail and 70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

Locations impacted include...
Larned, Garfield, Radium, Zook and Frizell. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

&&

LAT...LON 3808 9929 3832 9908 3831 9903 3826 9903
      3826 9880 3800 9892
TIME...MOT...LOC 2153Z 302DEG 14KT 3817 9903 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

AJOHNSON
554 
WWUS53 KDDC 092157
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
457 PM CDT Tue May 9 2023

KSC145-185-092230-
/O.CON.KDDC.SV.W.0028.000000T0000Z-230509T2230Z/
Pawnee KS-Stafford KS-
457 PM CDT Tue May 9 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR EASTERN PAWNEE AND NORTHWESTERN STAFFORD COUNTIES...

At 456 PM CDT, a severe thunderstorm was located near Larned, moving
southeast at 15 mph.

HAZARD...Two inch hail and 70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

Locations impacted include...
Larned, Garfield, Radium, Zook and Frizell. 

Two inch diameter hail was reported in Larned at 455 PM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

&&

LAT...LON 3808 9929 3832 9908 3831 9903 3826 9903
      3826 9880 3800 9892
TIME...MOT...LOC 2156Z 302DEG 14KT 3816 9902 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

AJOHNSON
990 
WWUS53 KDDC 092208
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
508 PM CDT Tue May 9 2023

KSC145-185-092230-
/O.CON.KDDC.SV.W.0028.000000T0000Z-230509T2230Z/
Pawnee KS-Stafford KS-
508 PM CDT Tue May 9 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHEASTERN PAWNEE AND NORTHWESTERN STAFFORD COUNTIES...

At 508 PM CDT, a severe thunderstorm was located near Radium, moving
southeast at 15 mph.

HAZARD...Two inch hail and 70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

Locations impacted include...
Larned, Garfield, Radium and Zook. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

&&

LAT...LON 3808 9929 3827 9908 3827 9903 3826 9903
      3826 9880 3800 9892
TIME...MOT...LOC 2208Z 302DEG 14KT 3813 9897 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

AJOHNSON
107 
WWUS53 KDDC 092217
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
517 PM CDT Tue May 9 2023

KSC145-185-092230-
/O.CON.KDDC.SV.W.0028.000000T0000Z-230509T2230Z/
Pawnee KS-Stafford KS-
517 PM CDT Tue May 9 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHEASTERN PAWNEE AND NORTHWESTERN STAFFORD COUNTIES...

At 517 PM CDT, a severe thunderstorm was located near Radium, moving
southeast at 15 mph.

HAZARD...Tennis ball size hail and 70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

Locations impacted include...
Radium and Zook. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

&&

LAT...LON 3805 9916 3826 9900 3826 9880 3800 9892
TIME...MOT...LOC 2217Z 302DEG 14KT 3811 9893 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...2.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

AJOHNSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 2:13 PM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, May 9, 2:13 PM CDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
213 PM CDT Tue May 9 2023

.MESOSCALE DISCUSSION...
Issued at 148 PM CDT Tue May 9 2023

.Key Messages...

Rain cooled air has pushed into central Kansas early this
afternoon. Thunderstorms are expected to continue forming along
this boundary. Large hail and damaging wind gusts are the concerns
with these storms, with best chances along a line from Hays to
Stafford to Pratt and possibly as far west as Larned and Kinsley.

.Technical discussion...

Morning thunderstorms have pushed rain-cooled air southward, with
the boundary still sagging south due to persistent development of
convection north of the boundary. Thunderstorms are possible along
the boundary and just north of the boundary through the afternoon
into the evening given the strong instability and low level
convergence. Bulk shear values are as high as 35 kts so that the
shear profile is favorable for supercells, with very large hail,
with best chances from Rush County southward to Pratt County where
the highest dewpoints and best convergence reside. Low level
cloud streets exist as far west as eastern Hodgeman and Edwards
counties, marking the western edge of the rich low level moisture;
and this may also mark the western edge of thunderstorm
development. Isolated storms may form on the dry line west of
Dodge City; but convergence is rather weak given that western
Kansas is near an upper level ridge.

&&

.SHORT TERM...(This evening through Wednesday night)
Issued at 115 PM CDT Tue May 9 2023

The main concern in the short term is storm chances this evening
along an outflow boundary from rain cooled air. This boundary is
still sagging southward and should stall from Hodgeman County
into Pratt County and set the stage for a few severe storms.
Initiation is also possible along the dry line west of Dodge City.
Large hail is possible with these storms. A deep upper level
trough will approach the high plains Wednesday night.
Thunderstorms will push into far western Kansas late Wednesday
night into early Thursday.

.LONG TERM...(Thursday through Tuesday)
Issued at 115 PM CDT Tue May 9 2023

As the upper low continues to move east, thunderstorms will
continue to develop Thursday morning and these will likely be
severe with large hail.Given the shear profile veering from
southeast at the surface to southerly and even south-
southeasterly at 500mb, any tornadoes would likely be moving
northward instead of the traditional northeastward movement. In
the afternoon, the upper level cold pool will be in place and
overspread the moist layer, leading to another round of
thunderstorms, some severe and possibly tornadic. The corridor
most favored for severe storms in the early afternoon runs from
Meade County northwestward to Kearny, Finney and Scott Counties.

After Thursday, it appears a weak upper low is still advertised to
move northward out of the tropics across the southern high
plains, bringing widespread showers and thunderstorms. These
should be mostly sub-severe to marginally severe given the lack
of vertical shear in a tropical environment. How far north this
precipitation gets is still in question as most of the models and
their ensembles keep the heaviest rain to the south and west. But
there is some potential for heavy rain across western Kansas
Saturday night into Sunday. Temperatures will generally stay warm
through the period; but if rain materializes during the day
Sunday, then afternoon readings could be only be in the 60s to
mid 70s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1237 PM CDT Tue May 9 2023

South to southeast winds at 10-20 kts will persist through the
period, except at KHYS where northerly outflow will gradually
veer to the east this afternoon and southeast tonight. This
boundary caused by rain-cooled air will slowly move southward.
There is a small chance of thunderstorms later this afternoon
along the outflow boundary and dry line at KDDC/KGCK. Otherwise,
VFR conditions can be expected.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  91  61  87  59 /  30  20  20  30
GCK  91  60  86  58 /  20  10  20  40
EHA  92  59  87  55 /  10  10  20  60
LBL  94  61  87  57 /  20  10  20  40
HYS  81  59  85  59 /  40  40  20  40
P28  88  63  87  61 /  40  40  20  30

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE...Finch
SHORT TERM...Finch
LONG TERM...Finch
AVIATION...Finch
Hazardous weather outlook, May 9, 1:33 AM CDT, 14 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
133 AM CDT Tue May 9 2023

KSZ030-031-043>046-061>066-074>081-084>090-101200-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
133 AM CDT Tue May 9 2023 /1233 AM MDT Tue May 9 2023/

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...Today and Tonight

Widely scattered thunderstorms will be possible this afternoon and evening.
Severe thunderstorms, should they develop, will be possible. Very large
hail (2 to 3 inches) and damaging winds are the main threats. There
is also a very small but non zero threat for an isolated tornado. The
best area for severe thunderstorms today and tonight should be mainly
east of Highway 283.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Scattered thunderstorms will continue across southwest Kansas Wednesday
and Thursday. A few of these thunderstorms may be severe. At this time
it appears that the main threats are very large hail and damaging winds.
A slightly more robust threat may exist Thursday with tornadoes possible
as well.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and tonight.

In the hours before

Local storm report, May 9, 12:59 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1259 PM CDT TUE MAY 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1229 PM     HAIL             CATHERINE               38.93N 99.22W
05/09/2023  E0.88 INCH       ELLIS              KS   PUBLIC

            THE REPORT WAS FROM SOCIAL MEDIA.

&&

LEE
Special weather statement, May 9, 1:41 PM CDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Dodge City KS
141 PM CDT Tue May 9 2023

KSZ030-031-045-046-091930-
Rush KS-Trego KS-Ellis KS-Ness KS-
141 PM CDT Tue May 9 2023

...A strong thunderstorm will impact portions of northeastern Ness,
southeastern Trego, northwestern Rush and southwestern Ellis Counties
through 230 PM CDT...

At 141 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Cedar Bluff, moving east at 25 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
  Antonino, Schoenchen, Liebenthal and Munjor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 200 PM CDT for
central Kansas.

&&

LAT...LON 3862 9973 3880 9969 3883 9923 3859 9923
TIME...MOT...LOC 1841Z 269DEG 22KT 3872 9961

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

AJOHNSON
Local storm report, May 9, 3:09 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
309 PM CDT TUE MAY 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             4 NW BISON              38.56N 99.24W
05/09/2023  E1.50 INCH       RUSH               KS   TRAINED SPOTTER

&&

JDF
Local storm report, May 9, 3:11 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
311 PM CDT TUE MAY 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 PM     HAIL             3 ENE LA CROSSE         38.54N 99.26W
05/09/2023  E1.25 INCH       RUSH               KS   PUBLIC

&&

LEE
Local storm report, May 9, 3:38 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
338 PM CDT TUE MAY 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             1 ESE BISON             38.51N 99.18W
05/09/2023  E1.00 INCH       RUSH               KS   PUBLIC

&&

LEE
Local storm report, May 9, 4:22 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
422 PM CDT TUE MAY 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     HAIL             2 WNW SHAFFER           38.48N 99.08W
05/09/2023  E1.25 INCH       RUSH               KS   PUBLIC

            RELAYED THROUGH SOCIAL MEDIA.

&&

MR

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 6:10 AM CDTSpecial Weather StatementDDCScott35 min
May 9, 6:28 AM CDTSevere Thunderstorm WarningDDCLane, Scott47 min
May 9, 11:01 AM CDTSevere Thunderstorm WarningDDCEllis59 min
May 9, 11:57 AM CDTSpecial Weather StatementDDCEllis48 min
May 9, 1:41 PM CDTSpecial Weather StatementDDCRush49 min
May 9, 2:28 PM CDTSevere Thunderstorm WarningDDCEllis, Rush47 min
May 9, 3:08 PM CDTSevere Thunderstorm Warning Considerable damage threatDDCRush52 min
May 9, 3:36 PM CDTSevere Thunderstorm Warning Considerable damage threatDDCPawnee, Rush54 min
May 9, 4:49 PM CDTSpecial Weather StatementDDCPawnee26 min
May 9, 5:23 PM CDTSevere Thunderstorm Warning Considerable damage threatDDCEdwards, Pawnee, Stafford67 min
May 9, 5:44 PM CDTSevere Thunderstorm Warning Destructive damage threatDDCPratt, Stafford61 min
May 9, 6:04 PM CDTSpecial Weather StatementDDCPawnee41 min
May 9, 6:30 PM CDTSpecial Weather StatementDDCPawnee45 min
May 9, 6:43 PM CDTSevere Thunderstorm WarningDDCPratt, Stafford32 min
May 9, 6:47 PM CDTSevere Thunderstorm WarningDDCPratt, Stafford43 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.